MAUDE Adverse Event Report: RICHARD WOLF GMBH PIRANHA; SUCTION PUMP

RICHARD WOLF GMBH PIRANHA; SUCTION PUMP
Model Number 2208011
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility has informed richard wolf medical instruments corporation (rwmic) of an issue regarding a suction pump, part id: 2208011, serial # (b)(6).According to the initial reporter, the morcellator malfunctioned during a procedure and no longer provided suction.There was no reported delay in the procedure and no additional treatment required.A similar back-up device was available and the scheduled procedure was completed.There is no report of injury to the patient as well as, any other personnel.However, rwmic opted to submit a report in accordance with the fda guidance document medical device reporting for manufacturers, which requires an mdr as previous complaints involving device, 2208011, with similar issue were reported as a serious injury.This matter was considered as a reportable malfunction.
 
Additional Manufacturer Narrative
New information: h6 (type of investigation, investigation findings, investigation conclusions).The suction pump, part id: 2208011, serial#: (b)(6), was initially reported as malfunction due to inadequate suction during a case.Problem is traced to be caused by another device.The issue was resolved in the field.The suction pump type 2208011, serial no.(b)(6) was manufactured on 05/aug/2019.The motor handpiece max.6000rpm type 8564.021 with serial number (b)(6) was manufactured on 24/sep/2020.Both, the inspection of the manufacturing process plan showed no abnormalities.The customer "(b)(6) center" received the suction pump, type 2208011 on 31/mar/2020.The pump has therefore been in use by the customer for more than four years.Also, the motor handpiece max.6000rpm type 8564.021 was received on 12/jan/2021.The handpiece has therefore been in use by the customer for more than three years.During this time, the devices has not been at rwgmbh for repair.Based on the period of use, a product or manufacturing defect can be ruled out.According to the received information from the user facility, the suction pump, 2208011 was tested and the results showed no functional impairments.The doctor who tested the reported device concluded that the machine has operated normally.In addition, the user facility conducted a comprehensive inspection of all handpiece.During the suction testing, they identified one of the handpiece, was missing the blue o-ring in the locking collar.This finding was confirmed during suction testing, which indicated that this particular handpiece has caused the decreased of suction in the suction pump, 2208011.Furthermore, they reviewed case reports and confirmed that the motor hand piece max.6000rpm, part id: 8564.021, serial#: (b)(6) which lacking the o-ring, was indeed used during the incident in question.Based on the provided information's, there was clearly a customer fault and the inadequate suction during the case is not directly related to the suction pump.

Brand Name
PIRANHA
Common Device Name
SUCTION PUMP
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key19755218
Report Number9611102-2024-00024
Device Sequence Number15099667
Product Code JCX
UDI-Device Identifier04055207011874
UDI-Public04055207011874
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K041610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2208011
Device Catalogue Number2208011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MOTOR HANDPIECE MAX. 6000RPM, PART ID: 8564.021; SERIAL#: (B)(6).
Patient SexUnknown